Flecanaide help

Does anyone find that taking Flecanaide 100x 2 daily makes them lightheaded? Also I feel my heartbeat is different than before taking that dose, I seem to set things off on movement (getting up from a seat and walking faster) Also feel extra scared and fed up of this demon, I feel it's an uphill struggle at present. I managed on 50 x2 a day until a recent episode. didn't seem to affect me to begin with, I have been on the new dose for about nine weeks!

20 Replies

  • Hi Caz, I started on 100x2 daily 2 years ago, felt pretty strange for 12 weeks when I started taking, with professional advice, Nutri Mega Mag Muscles (a magnesium supplement but a compound with other heart stuff in, google for a list). Later I added CoQ10. Right now I feel fine apart from cold hands.

    Don't know whether it was the magnesium, other supplements or lifestyle changes or just getting used to the Flecainide that brought about the improvements. My suggestion is persist with careful changes until you feel better.

    My pulse was reduced around 5 points by the flecainide and regarding exercise I avoid any sudden changes in activity levels and to some extent have detrained with regard to sports generally. Good luck.

  • thanks very much,I will look this up

  • I'm on 300mg a day and don't have any problems apart from itchy hands and feet occasionally.  Are you on a beta blocker? Bisoprolol? That can make you feel odd.  If you are at all worried speak to whoever prescribed the increased dose.  ☺

  • Not on Bisoprolol and the increased dose was by the hospital when I was in about 9 weeks ago. Thanks anyway

  • All I can offer after being on flec for 6 months now is that my body has become extremely sensitive to minor imbalances - when I am eating healthy and staying hydrated i am 100%, when either of those slide a bit I feel disproportionately weird.

    I drink a lot more water than i used to.

  • Thank you  Jonathan, Yea I try to stay well hydrated too.

  • I've been on flecainide for over 5 years and I make sure I eat regularly ( not difficult for me sadly!) and drink plenty. I occasionally feel weird and have to lie down for about 10-15 mins but apart from that it suits me well. I don't take a beta blocker as it lowered my pulse rate too much. I've only had one episode of AF since starting flec and that was when i had a nasty virus and was probably dehydrated.

  • I felt terrible in flecainide. I and vertigo when i looked up or to the side. It was the weirdest feeling. And my husband said i also looked stoned for an hour or so when i first took a tablet. I felt a bit out of it too. I only stayed on 50mg twice a day for 2 weeks and then couldn't handle it anymore. It didn't really control my arrythmias anyway. The movement thing you describe i get occasionally and i am not on any anti arrythmics now. Last night i leant forward to pick something up and went into fast AF. Also when i get up from sitting or start walking my heart starts going immediately or i start getting several ectopics which i feel very acutely. 

  • *i felt terrible ON flecainide* 

    **I HAD vertigo** 

    darn autocorrect!!! 

  • sounds very like me Vony! I think I am extra sensitive to any change I rhythm, driving me mad at present not able to get it out of my head, does not help my cause!! trying to deal with the anxiety. Thanks

  • Hated the stuff! Dizziness and exteme fatigue were my issues. I changed from 100mg twice a day to having it as a pill in the pocket. Run the risk of having some  bad days when I go into AF but balanced with some good days without Flecainide is worth it.

  • Here here. I hear ya.

  • I have been on Flecanaide 100mg twice a day (plus bisoprolol 50 mg once a day) for about 6 years now. It stopped my AF overnight and I haven't had it since (my AF had increased to 12 hours every 9 days or so). 

    I've mentioned before that I'm a firm believer in getting the dose (and medication) right - we are all different and tolerate different things.

    My medication isn't without drawbacks. I can feel light headed, dizzy, tired, weak and as if I'm walking in treacle. Everything can be an effort. This doesn't occur all the time though, only occasionally. Frankly I can tolerate this rather than have AF.

    I recently saw my cardiologist who said that I should have a 48 hour monitor to check my resting heart rate. My ECG showed 52 bpm (it should be between 60-100). Ironically, even though I get these weak phases, I'm a keen cyclist (about 75 miles a week average). It's this then that's keeping my heart relatively fit and it can tolerate the medicine that has slowed the heart down to suppress the AF.

    It's possible that it's slowed things down too much though and so, (after my 48 hour monitor) I might have to change the dose I'm on, or the medication itself, to get the balance right (ie less dose without a return to getting AF). I'm 63 and the heart slows down with age so that, and the medication, might slow the heart too much.

    Sorry for the long waffle. Take home message - balance the medication to suit you - and try to keep fit. 

  • I meant 5mg bisoprolol of course

  • Lol I was wondering. When I first read it I thought WOW that's serious bisop.  I absolutely agree with you though that very often you have to tinker with the dosage to find a level that suits you. Like you I'm on both flecainide and bisoprolol and after trial and error over a three month period I've found a combination which ( touch wood ) is holding me in normal SR. I don't have too many side effects and certainly nothing debilitating but I'd be prepared to put up with a lot rather than the VERY symptomatic af I get.

  • will do Lcpatrol, Thanks for the inspirations I tend to be scared of exercise in case it kicks off!! I am 67 and although never been superfit I do love to walk and birdwatch. Strangely I had a total knee replacement last November with not a peep from my AF, keep well

  • Hi,

    I was on Flecainide as a preventative control.  It began at a lower level but I progressed to the same one as you.  In the end the Flecainide didn't work for me in any case, so we stopped the treatment, but when I was on the higher dose, I had a number of very uncomfortable sensations:

    I suffered from the light-headedness others have mentioned.  Not good for driving and generally trying to operate on a professional level when you feel as if you have had 3 glasses of champagne in too short a space of time!

    I also found that i would break out into heavy sweats, usually in the face, accompanied by a palid colour to my face - again not good when you are a people-facing professional, as it always seemed to make me look shifty.

    The worst symptom for me though was depression.  I found that I had an overwhelming sense of total and absolute desolation when on the higher Flecainide dose - to the point where I found it difficult at times to focus on anything other than my condition, which in itself was not improved in any case.  This was directly related to the higher dosage and stopped within a day or so of ceasing the medication.

    For the reasons above, I stopped my Flecainide altogether and felt so much better for it.  It has been successfully used in hospital at much higher dosage on 4 occasions now to end an episode of crazy AF, but as a background control for me it brought only trouble.

    We are all different and you always need to take advice before making any changes to medication, but if it isn't right for you, discuss alternatives and find a regime that you can live with.

    Good luck.

  • sounds very like me sfh31,do you take anything at all now?

  • I am on 2*50 daily - no problems with that at all - resting pulse though is 52.

    If I go to 2*100 - I get severe problems going uphill so try and avoid - I also cannot combine with a Beta Blocker - I have only had 2 or 3 episodes a year and tolerate 100mg no problem - but not higher amounts.

  • I'm currently on 2 x 100MG a day too.  I've not had any real issues, but I have noticed sometimes on my AM dose a slight nausea feeling.  It's not bad and it doesn't last too long, but it does happen from time to time.  I put it down to taking them on an empty stomach.  I did once  (Uninstructed may I add) take 3 x 100MG to try and combat an episode, but started feeling very strange and getting spots in my vision.  Needless to say I haven't tried this since 

You may also like...